Alert archive / Utah / Special Weather Statements in 2019
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jun 16, 2019, 2:21 PM MDT for Salt Lake County, Utah. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 16, 2019, 3:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Salt Lake City, UT
County Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 92 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393
WWUS85 KSLC 162021
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
221 PM MDT SUN JUN 16 2019
UTZ003>005-162115-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
Salt Lake and Tooele Valleys UT-
221 PM MDT SUN JUN 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALT LAKE...
NORTHWESTERN UTAH AND EASTERN TOOELE COUNTIES UNTIL 315 PM MDT...
At 220 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Herriman, or 12 miles east of Tooele. This
storm was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible.
Heavy rainfall and frequent lightning are also threats.
Locations impacted include...
West Jordan, South Jordan, Riverton, Herriman, Bluffdale and
Copperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4062 11204 4044 11191 4043 11203 4045 11205
4043 11208 4043 11210 4053 11219
TIME...MOT...LOC 2020Z 235DEG 3KT 4048 11208
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jun 16, 9:11 AM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 16, 9:11 AM MDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 911 AM MDT Sun Jun 16 2019 .SYNOPSIS...A weak weather disturbance will keep a threat of showers and thunderstorms over the area through Tuesday. Drier weather will return for midweek. A cold front is expected to move into the area late in the week. && .DISCUSSION...A weakly defined trough is centered over the southern California coast this morning. An associated vort max ejecting out ahead of this system is currently making its way into west central Utah and is allowing for some shower activity over southwest Utah. Coverage of convection will continue to increase through the afternoon, aided by daytime heating, as the wave continues to work east. Focus of convection will remain over central and southern Utah. Lower levels are on the dry side, so there is a threat of gusty winds with any storms that develop. Updated the forecast earlier to increase POPs slightly and expand areal coverage. No additional updates planned. The California low is expected to move little before closing off tomorrow night/early Tuesday. West to southwest flow will continue to draw moisture into Utah and southwest Wyoming and additional ejecting shortwaves will provide instability, so expecting an overall increase in coverage of convection tomorrow. Temperatures will not change much, resulting in another day of maxes near seasonal normals. As a Pacific high builds, the California low is progged to weaken on Tuesday, shifting the flow over the area to a more northwesterly direction. One last piece of shortwave energy is expected to cross northern Utah during the day Tuesday, but overall coverage of convection will decrease, becoming more focused over the higher terrain. The building ridge will provide dry and warmer conditions for Wednesday. However, a grazing Pacific Northwest system will bring a good cold front into at least northern Utah, resulting in noticeably cooler temperatures and perhaps some showers and thunderstorms. && .HYDROLOGY...Recent and continued seasonably warm temperatures have allowed for rapid snowmelt which has resulted in rises on area streams and rivers. Most concerning continues to be the Duchesne River which remains above flood stage near Myton, where a Flood Warning remains in effect until midweek. Concern also exists for Little Cottonwood Creek to approach flood stage through tomorrow evening. A Flood Watch is in effect for Little Cottonwood. && .AVIATION...A stable west-northwest flow aloft across northern Utah will serve to maintain VFR conditions at the KSLC terminal through the current TAF period. Light southeast winds will make the turn to west, then northwest between 17z and 19z. Winds will return to the southeast around 04z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flood Watch through Monday evening for UTZ003. WY...None. && Traphagan/Conger For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 16, 5:55 AM MDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 555 AM MDT Sun Jun 16 2019 UTZ001>016-019>021-517-518-WYZ021-171300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 555 AM MDT Sun Jun 16 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight The Duchesne River between Hanna and Myton is expected to remain above flood stage. Little Cottonwood Creek may approach flood stage this evening. Showers and thunderstorms will affect mainly southern and central Utah. Brief gusty winds will be possible with some of the storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms can be expected Monday and Tuesday. Brief gusty winds will be possible with some of the storms. Waterways will continue to run high, cold, and swift. Exercise caution near waterways, and keep a close eye on children and pets. The Duchesne River between Hanna and Myton is expected to remain above flood stage through at least the first half of the week. Little Cottonwood Creek may approach flood stage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 16, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
221 PM MDT SUN JUN 16 2019
UTZ003>005-162115-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
Salt Lake and Tooele Valleys UT-
221 PM MDT SUN JUN 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALT LAKE...
NORTHWESTERN UTAH AND EASTERN TOOELE COUNTIES UNTIL 315 PM MDT...
At 220 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Herriman, or 12 miles east of Tooele. This
storm was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible.
Heavy rainfall and frequent lightning are also threats.
Locations impacted include...
West Jordan, South Jordan, Riverton, Herriman, Bluffdale and
Copperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4062 11204 4044 11191 4043 11203 4045 11205
4043 11208 4043 11210 4053 11219
TIME...MOT...LOC 2020Z 235DEG 3KT 4048 11208
10The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:56 PM MDT | Special Weather Statement | SLC | Washington | 64 min |
Nearby
Special Weather Statements in Utah, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.